# SDR CA120403009

- Difficulty date: April 3, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 180J
- Aircraft time: 2,746 hours
- Engine: Cont O470R
- Propeller: Mcauly 2A34C66
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON INSTALLATION OF THE NEW EXHAUST SYS, THE AME CONDUCTED A FINAL INSPECTION OF THE COLLECTOR AND FOUND 3 HUGE CRACKS ON THE FLANGE WHERE A WELD HAD BEEN CARRIED OUT.  THE MFG WAS CONTACTED AND A REPLACEMENT WAS SENT.  THIS EXHAUST SHOULD HAVE NEVER PASSED QUALITY CONTROL AT THE MFG, THE CRACKS WHERE SO LARGE DAYLIGHT WAS OBSERVED THROUGH THE PIPE.
